EconPapers    
Economics at your fingertips  
 

A characterization of single-peaked preferences via random social choice functions

Shurojit Chatterji (), Arunava Sen and Huaxia Zeng ()
Additional contact information
Shurojit Chatterji: School of Economics, Singapore Management University
Huaxia Zeng: School of Economics, Singapore Management University

No 11-2016, Economics and Statistics Working Papers from Singapore Management University, School of Economics

Abstract: This paper proves the following result: every path-connected domain of preferences that admits a strategy-proof, unanimous, tops-only random social choice function satisfying a compromise property is single-peaked. Conversely, every single-peaked domain admits a random social choice function satisfying these properties. Single-peakedness is defined with respect to arbitrary trees. The paper provides a justification of the salience of single-peaked preferences and evidence in favor of the Gul conjecture (Barberà 2010).

Keywords: Random social choice functions; strategy-proofness; compromise; single-peaked preferences. (search for similar items in EconPapers)
JEL-codes: D71 (search for similar items in EconPapers)
Pages: 24 pages
Date: 2016-05-01
New Economics Papers: this item is included in nep-des, nep-gth, nep-mic and nep-sea
References: Add references at CitEc
Citations: View citations in EconPapers (15)

Downloads: (external link)
http://ink.library.smu.edu.sg/cgi/viewcontent.cgi? ... context=soe_research Full text (application/pdf)

Related works:
Journal Article: A characterization of single-peaked preferences via random social choice functions (2016) Downloads
Working Paper: A CHaracterization of Single-Peaked Preferences via Random Social Choice Functions (2014) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ris:smuesw:2016_011

Access Statistics for this paper

More papers in Economics and Statistics Working Papers from Singapore Management University, School of Economics 90 Stamford Road, Sigapore 178903. Contact information at EDIRC.
Bibliographic data for series maintained by Cheong Pei Qi ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-01
Handle: RePEc:ris:smuesw:2016_011